Tennessee, 2009Strong Wind in Tennessee, February 3, 2009
February 3, 2009 · NWS MEG · 1 event in 1 county or zone
Strong winds between 20 to 30 mph affected West Tennessee during the afternoon of February 3, 2009. An 18-wheeler was overturned in Jackson as a result of the strong winds.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds between 20 to 30 mph affected West Tennessee during the afternoon of February 3, 2009. An 18-wheeler was overturned in Jackson as a result of the strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 3, 11:42 AM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Feb 3, 11:42 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 AM CST TUE FEB 3 2009
.UPDATE...
UPDATED AVIATION DISCUSSION FOR 18Z TAFS.
&&
.DISCUSSION...
UPDATE...
/ISSUED 1028 AM CST TUE FEB 3 2009/
THE ARCTIC COLD FRONT IS CONTINUING TO PROGRESS SOUTHWARD ACROSS
THE MIDSOUTH THIS MORNING. PLAN TO UPDATE THE FORECASTS TO REFLECT
THE RAPID TEMPERATURE DROP BEHIND THE FRONT. NORTHWEST WINDS ARE
GUSTY BEHIND THE FRONT WHICH IS COVERED WELL IN THE FORECAST.
CANNOT RULE OUT A SNOW SHOWER NEAR THE TN RIVER THIS AFTERNOON.
SWC
DISCUSSION...
/ISSUED 247 AM CST TUE FEB 3 2009/
A REINFORCING COLD FRONT WILL MOVE THROUGH THE MIDSOUTH TODAY.
MUCH COLDER AIR WILL FILTER INTO THE AREA BEHIND THE FRONT. HIGHS
WILL LIKELY BE REACHED IN THE MORNING ACROSS NORTHERN SECTIONS OF
THE CWA. TEMPERATURES WILL THEN EITHER DROP OR HOLD STEADY. THERE
COULD BE SOME LIGHT SNOW OR FLURRIES ACROSS PORTIONS OF WEST
TENNESSEE...MAINLY NEAR THE TENNESSEE RIVER...OTHERWISE EXPECT THE
FRONT TO COME THROUGH DRY. HIGHS WILL BE IN THE UPPER 30S TO UPPER
40S.
ARCTIC HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH TONIGHT AND WILL
REMAIN OVER THE REGION THROUGH WEDNESDAY NIGHT. LOWS WILL BE IN THE
TEENS TO LOWER 20S WITH WEDNESDAY NIGHT LIKELY BEING THE COLDEST
WITH THE HIGH DIRECTLY OVER THE AREA. WEDNESDAY WILL CHILLY WITH
HIGHS ONLY IN THE LOWER TO MID 30S.
BY THURSDAY...THE HIGH SHIFTS EAST AS AN UPPER RIDGE BEGINS TO MOVE
OVER THE REGION. THIS WILL SET UP A WARMER PATTERN FOR THE END OF
THE WEEK THROUGH THE BEGINNING OF NEXT WEEK.
RAIN CHANCES MAY OCCUR AS A COLD FRONT SLIPS SOUTH INTO THE CWA
SATURDAY NIGHT INTO SUNDAY. THE FRONT WILL LIFT BACK NORTH BY SUNDAY
NIGHT AS THE RIDGE HOLDS STRONG OVER THE REGION.
ANOTHER COLD FRONT WILL APPROACH FROM THE WEST ON MONDAY BUT LIKELY
WILL NOT MOVE INTO CWA UNTIL AFTER END OF FORECAST PERIOD.
HOWEVER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS COULD
OCCUR MONDAY AFTERNOON AHEAD OF THE FRONT MAINLY ACROSS WESTERN
SECTIONS OF THE CWA.
TEMPERATURES FOR THE THURSDAY THROUGH MONDAY PERIOD WILL WARM FROM
HIGHS IN THE 40S FOR THURSDAY TO HIGHS IN THE 60S BY THE WEEKEND
INTO MONDAY. LOWS THURSDAY NIGHT WILL BE UPPER 20S TO MID 30S BUT
WILL BE IN THE 40S BY THE WEEKEND.
KRM
&&
.AVIATION...
18Z TAFS
COLD FRONT MOVED THROUGH THE AREA THIS MORNING AND THE FRONT IS
PRESENTLY AROUND CBM. WINDS ARE NORTHWEST OR CHANGING TO NORTHWEST
NOW, AND THEY ARE GUSTING TO 31 MPH. THERE IS A BKN TO OVC DECK
OF MID LEVEL CLDS BEHIND THE FRONT WITH THE BACK EDGE AT MEMPHIS
AND JACKSON.
WINDS WILL CONTINUE TO BE GUSTY...25 TO 30 KTS THIS AFTN. CLDS
WILL SLIP ON SOUTH OUT OF THE AREA. MEANWHILE...TEMPERATURES WILL
TUMBLE THIS AFTERNOON.
WINDS WILL REMAIN UP TONIGHT UNDER CLEAR SKIES. DEWPOINTS WILL BE
DOWN TO NEAR 0 DEGREES.
AXIS OF ARCTIC HIGH SHOULD BE IN CENTRAL AR TMR MORNING. WINDS
WILL STAY OUT OF THE NORTH AND SKIES SHOULD BE CLEAR.
WER
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 42 20 35 19 / 10 0 0 0
MKL 38 16 32 12 / 20 0 0 0
JBR 37 15 33 18 / 10 0 0 0
TUP 42 20 37 16 / 10 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Feb 3, 3:28 AM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
328 AM CST TUE FEB 3 2009
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
328 AM CST TUE FEB 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
KRM
Strong Wind, Madison
- When
- February 3, 1:00 PM CST to 2:00 PM CST
- Where
- Madison forecast zone
- Measured
- 22 kt (25 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 35.608, -88.838 (the zone’s center; the record gives no point)
An 18-wheeler overturned in Jackson.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, February 3, 20092 deaths · 8 injured · 19 events
- Lake-Effect Snow in Ohio, February 3 to 4, 2009$1.3 million · 3 events
- Heavy Snow and Winter Weather in Kentucky, February 3 to 4, 200973 events
- Heavy Snow and Winter Weather in New Jersey, February 3 to 4, 20094 injured · 21 events
- Winter Storm and Winter Weather in North Carolina, February 3 to 4, 200916 events
- High Surf in Hawaii, February 3 to 4, 200911 events
- Heavy Snow in West Virginia, February 3 to 5, 200910 events
- Heavy Snow in Ohio, February 3, 20098 events
- Winter Weather in North Carolina, February 3 to 4, 20096 events
- Heavy Snow in Tennessee, February 3 to 4, 20095 events
- Winter Weather in Delaware, February 3 to 4, 20094 events
- Heavy Snow in Kentucky, February 3, 20094 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156746.